North Dakota, 2005

Flash Flood in North Dakota, July 11, 2005

July 11, 2005 · NWS BIS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 10, 1:51 PM CST, 11 hours 24 minutes earlier.

Area forecast discussion, Jul 10, 1:51 PM CST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT SUN JUL 10 2005

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
MAIN CONCERN IS FOR TONIGHT. A STALLED WEAK FRONT BISECTS THE CWA
AND AN UPPER TROUGH IS APPROACHING FROM THE WEST. GENERAL COOLING
ALOFT WILL BE AIDED BY A SHORT WAVE TO BREAK A MID LEVEL CAP LATE
THIS AFTERNOON.  EXPECT THUNDERSTORMS TO DEVELOP OVER THE WEST AND
THEN SPREAD INTO THE CENTRAL LATER THIS EVENING.  CAPES ARE
SIGNIFICANT AND SOME STORMS COULD HAVE DAMAGING WINDS AND LARGE
HAIL. ALSO...THE SYSTEM WILL BE MOVING QUITE SLOW TO THE EAST
TONIGHT...AND THERE MAY BE TRAINING OF STORMS AS THEY MOVE
NORTHEAST. SOME AREAS OF CENTRAL ND WERE DELUGED A FEW DAYS AGO
AND SOILS LIKELY REMAIN SATURATED.

THE UPPER TROUGH WILL EXIT THE AREA MONDAY AFTERNOON.  THEN THE
UPPER RIDGE WILL REBOUND AND BRING A RETURN OF DRY WEATHER WITH
ABOVE NORMAL TEMPERATURES THROUGH WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT.
FEW CHANGES IN THE LONG TERM PERIOD. CONTINUED UNCERTAINTY ON UPPER
LEVEL PATTERN TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND. HAVE
ADDED LOW POPS FOR TIME PERIODS THAT LOOK TO HAVE THE BEST CHANCE OF
PRECIP...BUT KEPT WEATHER MENTION OUT FOR NOW. GFS LONG AND DGEX NOW
BRING IN A SHORT WAVE INTO THE NORTHERN CONUS. PLACEMENT RIGHT NOW
IS WELL TO THE EAST AND WOULDT HAVE MUCH OF AN IMPACT ON WESTERN
AND CENTRAL ND WEATHER BESIDES A COOLING TREND.  12Z GFS80 HAS A
HIGHER AMPLITUDE TROUGH AND BRINGS IT RIGHT OVER THE FORECAST AREA.
SO...WELL HOLD OFF ONCE AGAIN ON ANY MAJOR CHANGES UNTIL MODELS
BECOME BETTER AGREEABLE IN LATER RUNS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH CENTRAL ND TONIGHT...

&&

LM/NH
Hazardous weather outlook, Jul 10, 3:06 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT SUN JUL 10 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110905-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
406 AM CDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY SURFACE TROUGH FROM CENTRAL MANITOBA CANADA
THROUGH CENTRAL NORTH DAKOTA WILL BE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. THUNDERSTORMS OVER CENTRAL
MANITOBA CANADA WILL DEVELOP SOUTHWARD INTO WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE THIS
AFTERNOON AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. THE
PRIMARY THREAT FROM THE STORMS WILL BE VERY LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

RGT

In the hours before

Local storm report, Jul 10, 7:28 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             NE MYLO                 48.64N 99.62W
07/10/2005  1.00 INCH        ROLETTE            ND   TRAINED SPOTTER

&&

KAW
Local storm report, Jul 10, 7:54 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             12 NW LINTON            46.39N 100.41W
07/10/2005  0.88 INCH        EMMONS             ND   TRAINED SPOTTER

0850 PM     HAIL             6 N CENTER              47.20N 101.30W
07/10/2005  0.88 INCH        OLIVER             ND   AMATEUR RADIO

&&

KAW
Local storm report, Jul 10, 8:05 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TORNADO          10 N HARVEY             47.91N 99.93W
07/10/2005                   PIERCE             ND   BROADCAST MEDIA

&&
SAID IT WAS ON THE GROUND AT THIS TIME

KAW
Special weather statement, Jul 10, 8:58 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT SUN JUL 10 2005

NDZ003-011-019-110327-
MERCER-RENVILLE-WARD-
INCLUDING THE CITIES OF...MINOT AND BEULAH
958 PM CDT SUN JUL 10 2005

SEVERE THUNDERSTORM WATCH NUMBER 634 CANCELLED FOR RENVILLE...
WARD...AND MERCER COUNTIES. THE WATCH REMAINS IN EFFECT FOR THE REST
OF CENTRAL NORTH DAKOTA UNTIL MIDNIGHT CDT.

VINING
Local storm report, Jul 10, 10:07 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1107 PM CDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             GOODRICH                47.48N 100.12W
07/10/2005  1.75 INCH        SHERIDAN           ND   BROADCAST MEDIA

&&

JTURNER
Special weather statement, Jul 10, 11:09 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1209 AM CDT MON JUL 11 2005

NDZ003>005-011>013-019>023-025-034>037-042-045>047-050-110510-
BOTTINEAU-BURLEIGH-EMMONS-FOSTER-GRANT-KIDDER-LOGAN-MCHENRY-MCINTOSH-
MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-
STUTSMAN-WARD-WELLS-
INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK...
MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...CARRINGTON...BEULAH...
BELCOURT AND ASHLEY
1209 AM CDT MON JUL 11 2005

...SEVERE THUNDERSTORM WATCH NUMBER 634 ALLOWED TO EXPIRE...

SEVERE THUNDERSTORM WATCH ISSUED EARLIER HAS BEEN ALLOWED TO
EXPIRE.

THUNDERSTORMS WILL CONTINUE OVER PARTS OF CENTRAL AND MOST OF
EAST CENTRAL NORTH DAKOTA FOR THE NEXT 2 TO 3 HOURS. THERE REMAINS
THE POSSIBILITY THAT A FEW STORMS MAY REACH SEVERE LEVELS WITH LARGE
HAIL...DAMAGING THUNDERSTORM WINDS...HEAVY RAIN AND DEADLY
LIGHTNING. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS.

RGT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Rolette

When
July 11, 1:15 AM CST to 3:00 AM CST
Where
Rolette County, 10 mi W of Nanson
Measured
8
Reported by
EMERGENCY MANAGER
Coordinates
48.583, -99.983

Roads washed out due to high water flowing over them.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464589.